Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 183, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2020, 7:42 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 25, 2020, 8:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dooly County, GA, Macon County, GA, Schley County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
037
WUUS52 KFFC 252342
SVRFFC
GAC093-193-249-261-260030-
/O.NEW.KFFC.SV.W.0183.200625T2342Z-200626T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
742 PM EDT Thu Jun 25 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Macon County in west central Georgia...
Northwestern Dooly County in central Georgia...
Southeastern Schley County in west central Georgia...
Northeastern Sumter County in west central Georgia...
* Until 830 PM EDT.
* At 742 PM EDT, a severe thunderstorm was located over Bumphead, or
7 miles east of Ellaville, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Andersonville, Andersonville National Historic, Clearview,
Methvins, Bumphead, Flint River Wma, La Crosse and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3215 8425 3226 8424 3229 8393 3208 8395
TIME...MOT...LOC 2342Z 274DEG 19KT 3221 8419
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
645
WWUS52 KFFC 252356
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
756 PM EDT Thu Jun 25 2020
GAC249-260006-
/O.CAN.KFFC.SV.W.0183.000000T0000Z-200626T0030Z/
Schley GA-
756 PM EDT Thu Jun 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHLEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3213 8417 3227 8416 3229 8393 3208 8395
TIME...MOT...LOC 2356Z 277DEG 22KT 3219 8407
$$
GAC093-193-261-260030-
/O.CON.KFFC.SV.W.0183.000000T0000Z-200626T0030Z/
Macon GA-Dooly GA-Sumter GA-
756 PM EDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL MACON...NORTHWESTERN DOOLY AND NORTHEASTERN SUMTER
COUNTIES...
At 756 PM EDT, a severe thunderstorm was located over Pennington, or
7 miles south of Oglethorpe, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Andersonville, Flint River Wma, Andersonville National Historic,
Clearview, Pennington and Methvins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3213 8417 3227 8416 3229 8393 3208 8395
TIME...MOT...LOC 2356Z 277DEG 22KT 3219 8407
HAIL...1.00IN
WIND...60MPH
$$931
WWUS52 KFFC 260030
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Thu Jun 25 2020
GAC093-193-261-260040-
/O.EXP.KFFC.SV.W.0183.000000T0000Z-200626T0030Z/
Macon GA-Dooly GA-Sumter GA-
830 PM EDT Thu Jun 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MACON...
NORTHWESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3213 8417 3227 8416 3229 8393 3208 8395
TIME...MOT...LOC 0030Z 274DEG 19KT 3218 8387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:38 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 25, 7:38 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 738 PM EDT Thu Jun 25 2020 ...00Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 236 PM EDT Thu Jun 25 2020/ SHORT TERM /Tonight through Friday Night/... Convection coverage is filling in across the southern majority of the CWA as expected and have increase some likely pops accordingly along and south of the I-20 corridor as a weak upper impulse tracks along the enhanced moisture axis. Given the marginal instability and weak shear, thinking general thunder is also on track with potential for a few strong storms. The moisture axis /quasi-stalled front looks like it could meander slightly more northward for Friday so have trended the chance pops across mainly north GA and still kept slight mention for farther south with other diurnal forcing potential despite the broad ridging south of the region. Temps look to be near climo norms for lows tonight and Friday night with slightly below norms for Friday afternoon highs. Baker LONG TERM /Saturday through Thursday/... The long term period picks up on Saturday morning with a shortwave trough moving across Georgia. The GFS remains more generous with moisture than the ECMWF, but given the shortwave, chance PoPs for the northern half of the CWA on Saturday seem reasonable. Shortwave ridging sets up on Sunday with embedded vort maxes providing lift for scattered showers and storms. The CWA will remain under the influence of ridging for the early part of the week, though the details of the upper-level pattern become murky starting on Tuesday concerning the timing and location of shortwaves moving through the flow. Moisture should remain plentiful through the period with PWATs of 1.25 to around 2 inches. Given the upper-level impulses, ample moisture, and a back-door cold front sinking south into Georgia from Tennessee and the Carolinas, the ingredients for scattered to numerous showers and storms will be in place each day... Warranting chance to likely PoPs across the CWA Monday though Thursday. High temperatures across the CWA will be near-normal to just below normal through the long term period, and low temperatures will run slightly above average, given rain chances and cloud cover. Martin && .AVIATION... 00Z Update... Scattered shra/tsra is mainly near CSG this evening. While isolated activity is possible elsewhere, confidence is too low to include in TAF at this time. Otherwise, shra/tsra chances will generally decrease overnight with chances increasing again Friday afternoon. VFR cigs are largely expected overnight, though patchy MVFR cannot be ruled out at ATL sites early Friday morning. Winds remain west through the period 3-8kts overnight with speeds 10-12kts and gusts 14-18kts possible Friday afternoon. //ATL Confidence...00Z Update... Medium confidence on morning cigs and overnight precip potential. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 68 87 68 89 / 20 30 20 30 Atlanta 68 84 69 86 / 30 30 20 30 Blairsville 62 81 63 81 / 20 30 20 30 Cartersville 67 84 67 86 / 30 40 30 30 Columbus 69 90 71 91 / 50 20 10 20 Gainesville 67 83 68 84 / 20 30 20 30 Macon 69 89 70 92 / 30 30 10 20 Rome 67 85 67 86 / 30 30 20 30 Peachtree City 67 85 68 86 / 30 30 10 30 Vidalia 71 91 72 94 / 40 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Martin AVIATION...RW
Hazardous weather outlook, Jun 25, 12:10 PM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1210 PM EDT Thu Jun 25 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1210 PM EDT Thu Jun 25 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected to redevelop by this afternoon. Some isolated strong storms will be possible with gusty winds, small hail, frequent lightning and heavy rainfall as the primary concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 25, 7:10 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Thu Jun 25 2020
GAZ078-089-260000-
Harris GA-Muscogee GA-
710 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRIS AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 800 PM EDT...
At 710 PM EDT...a strong thunderstorm was near Beans Mill, or 8 miles
east of Opelika...moving east at 20 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Hamilton, Goat Rock Lake, Mountain Hill, Cataula, Fortson, Mulberry
Grove and Lake Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3275 8484 3252 8488 3255 8504 3259 8508
3262 8509 3263 8508 3264 8510 3264 8511
3266 8509 3269 8512 3272 8512 3274 8511
3275 8514
TIME...MOT...LOC 2310Z 279DEG 17KT 3266 8523
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jun 25, 7:12 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT Thu Jun 25 2020
GAZ109-110-260000-
Telfair GA-Dodge GA-
712 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR AND SOUTHEASTERN DODGE
COUNTIES UNTIL 800 PM EDT...
At 712 PM EDT...a strong thunderstorm was over Milan, or 11 miles
west of McRae...moving southeast at 30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Lumber City, Milan, Chauncey, Jacksonville, Horse Creek Wma
and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8295 3203 8321 3215 8310 3192 8266
3192 8268 3191 8268 3190 8269 3190 8270
3186 8276 3186 8278 3185 8279 3184 8278
3181 8282 3182 8284 3178 8286 3178 8289
3179 8290
TIME...MOT...LOC 2312Z 307DEG 25KT 3204 8310
WIND...40MPHSpecial weather statement, Jun 25, 7:20 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Thu Jun 25 2020
GAZ080-092-093-252345-
Macon GA-Schley GA-Taylor GA-
720 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHWESTERN SCHLEY AND
SOUTHERN TAYLOR COUNTIES UNTIL 745 PM EDT...
At 719 PM EDT...a strong thunderstorm was near Ideal, or 8 miles
northwest of Oglethorpe...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Marshallville, Ideal, Whitewater State Park,
Rupert, Garden Valley, Winchester, Bartlett and Hicks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3236 8438 3253 8434 3250 8396 3237 8388
3226 8402
TIME...MOT...LOC 2319Z 281DEG 20KT 3240 8414
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 25, 7:29 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
729 PM EDT Thu Jun 25 2020
GAZ102-260000-
Stewart GA-
729 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 800 PM
EDT...
At 729 PM EDT...a strong thunderstorm was near Providence Canyon
State Park, or 9 miles west of Lumpkin...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Richland, Omaha, Charles, Westville, Brooklyn, Louvale,
Providence Canyon State Park and Kimbrough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3201 8506 3202 8505 3206 8506 3209 8504
3213 8506 3218 8501 3217 8464 3216 8465
3215 8464 3203 8464 3203 8465 3198 8465
3198 8464 3197 8465 3196 8464 3194 8466
TIME...MOT...LOC 2329Z 277DEG 18KT 3208 8496
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 25, 7:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 3 SSE GENEVA 32.54N 84.52W
06/25/2020 E1.00 INCH MARION GA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED ALONG HIGHWAY 240 SOUTH OF
GENEVA.
&&
EVENT NUMBER FFC2000794
TVSpecial weather statement, Jun 25, 7:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 PM EDT Thu Jun 25 2020
GAZ093-095-105-260015-
Macon GA-Dooly GA-Houston GA-
742 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHERN DOOLY
AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 815 PM EDT...
At 741 PM EDT...a strong thunderstorm was near Winchester, or 8 miles
northeast of Oglethorpe...moving east at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Oglethorpe, Unadilla, Montezuma, Marshallville, Moss Oak,
Elko, Winchester, Grove Park and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3230 8406 3245 8403 3245 8393 3244 8383
3244 8370 3233 8367 3224 8374
TIME...MOT...LOC 2341Z 279DEG 25KT 3237 8395
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:00 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 30 min |
| Jun 24, 8:34 PM EDT | Special Weather Statement | FFC | Marion, Taylor | 26 min |
| Jun 24, 11:10 PM EDT | Special Weather Statement | FFC | Schley | 35 min |
| Jun 24, 11:38 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 37 min |
| Jun 24, 11:48 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Pulaski | 42 min |
| Jun 25, 12:26 AM EDT | Special Weather Statement | FFC | Crisp | 49 min |
| Jun 25, 3:50 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 25 min |
| Jun 25, 4:27 PM EDT | Special Weather Statement | FFC | Talbot | 33 min |
| Jun 25, 4:52 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Taylor | 38 min |
| Jun 25, 5:28 PM EDT | Special Weather Statement | FFC | Houston, Peach | 32 min |
| Jun 25, 5:40 PM EDT | Special Weather Statement | FFC | Talbot | 35 min |
| Jun 25, 5:57 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Jun 25, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Talbot, Taylor | 49 min |
| Jun 25, 6:31 PM EDT | Special Weather Statement | FFC | Dodge | 29 min |
| Jun 25, 6:35 PM EDT | Special Weather Statement | FFC | Talbot | 25 min |
| Jun 25, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Pulaski | 36 min |
| Jun 25, 6:52 PM EDT | Special Weather Statement | FFC | Muscogee | 23 min |
| Jun 25, 6:57 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| Jun 25, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot, Taylor | 45 min |
| Jun 25, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Sumter | 38 min |
| Jun 25, 7:10 PM EDT | Special Weather Statement | FFC | Harris | 50 min |
| Jun 25, 7:12 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Jun 25, 7:20 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
| Jun 25, 7:29 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Jun 25, 7:42 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.